Two years ago I took Accutane for 6 months (60 mg a day). I was 18 and had cystic acne on my nose and cheeks that wouldn't go away with antibiotics or other treatments that I tried. The side effects I experienced included dry lips/skin/eyes, more sensitive skin (prone to scratches), and occasional nosebleeds toward the end of the treatment. The only side effect that stayed with me after my treatment ended was dry eyes, but this only happens right after I wake up; I still experience this.
Basically, taking Accutane was totally worth it for me and it cleared me up amazingly. After the treatment, I had more confidence as I started my first year of college.
Unfortunately, my acne has slowly but steadily been coming back the last few months and now it has been almost as bad as pre-Accutane. HOWEVER if I were to go back in time, I would still do Accutane because it was worth having clear skin for these past two years. The side effects paled in comparison to the awesome skin that I experienced.
Recently I have been traveling/sweating a lot which probably contributed to my breakouts. Nonetheless, it is apparent that the success of Accutane has worn off; currently I have 3 active large pimples on my face (some are cystic), some healing spots/shrinking pimples, clogged pores around my cheek and nose, and I can feel 2 new pimples starting to form (can't tell if they're cystic yet or not). I still wash my face on a daily basis.
I have made a dermatologist appointment in the near future to see what the doctor has to say about my returning acne. Fingers crossed!
If you have any questions about my acne/ experience with Accutane/, feel free to ask~